Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 17, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Sep 19, 2011, 6:48 PM MDT for Johnson County, Wyoming. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 19, 2011, 6:48 PM MDT (00:48 UTC)
- Expired
- Sep 20, 2011, 2:16 AM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:07 PM MDT | NON-TSTM WND GST 60 | Buffalo, WY | POWER OUTAGE IN BUFFALO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3087 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS75 KRIW 200048 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 648 PM MDT MON SEP 19 2011 ...COLD FRONT WILL BRING STRONG NORTH WIND TONIGHT... .A STRONG COLD FRONT WILL PUSH THROUGH NORTHEAST JOHNSON COUNTY EARLY THIS EVENING. STRONG NORTH WIND AT 40 TO 50 MPH WITH GUSTS NEAR 60 MPH WILL PUSH IN WITH THE FRONT. THESE WINDS WILL DIMINISH EARLY TUESDAY MORNING. WYZ010-200900- /O.NEW.KRIW.HW.W.0017.110920T0048Z-110920T0900Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 648 PM MDT MON SEP 19 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT TUESDAY. * SUMMARY AND TIMING...STRONG WIND WILL PUSH ACROSS THE AREA BETWEEN 7 PM AND 8 PM THIS EVENING. WINDS WILL DIMINISH EARLY TUESDAY MORNING. * WIND...NORTH WIND 40 TO 50 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...STRONG CROSSWIND WILL BE ENCOUNTERED ALONG INTERSTATES 90 AND 25 THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL ALONG INTERSTATE 25 AND 90...AND OTHER ROADS AND HIGHWAYS IN THE WARNED AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ MEUNIER
1 follow-up statement
875 WWUS75 KRIW 200816 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 216 AM MDT TUE SEP 20 2011 WYZ010-200930- /O.CAN.KRIW.HW.W.0017.000000T0000Z-110920T0900Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 216 AM MDT TUE SEP 20 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE NO LONGER EXPECTED OVER NORTHERN JOHNSON COUNTY...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. NORTHWEST TO NORTH WINDS OF 25 MPH WITH GUSTS TO 40 MPH WILL GRADUALLY DIMINISH THIS MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Sep 19, 2:55 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 19, 2:55 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 255 PM MDT MON SEP 19 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY A STRONG CANADIAN COLD FRONT IS EXPECTED TO IMPACT THE AREA THIS EVENING. AHEAD OF THIS FRONT...DRY...MILD AND WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA. THE COLD FRONT WILL BEGIN TO REACH INTO JOHNSON COUNTY AND THE BIG HORN BASIN DURING EARLY EVENING HOURS. THIS FRONT WILL CAUSE WIND TO SHIFT TO THE NORTH AS IT PROGRESSES THROUGH THE STATE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THIS FRONT WILL BE EXPECTED THROUGH THE OVERNIGHT HOURS AND ARE MAINLY EXPECTED TO IMPACT NORTHERN AND EASTERN WYOMING. THE FRONT WILL MOVE THROUGH THE FORECAST AREA BY THE LATE EVENING HOURS. MUCH COOLER TEMPERATURES EXPECTED ACROSS THE AREA ON TUESDAY. AS THE HIGH PRESSURE RIDGE TO THE WEST BUILDS AND SHIFTS EAST WEDNESDAY AND THURSDAY...DRY CONDITIONS WITH WARMER TEMPERATURES ARE EXPECTED. THE MODELS CONTINUE TO STRUGGLE WITH PRECIPITATION WITH THE COLD FRONT. EVEN THE HRRR AT ONE HOUR FAILS TO COME CLOSE TO MATCHING THE BAROCLINIC PRECIPITATION SHIELD OVER MONTANA. PRECIPITATION ACROSS NORTHERN AND EASTERN WYOMING MAY BECOME MORE WIDESPREAD THAN CURRENTLY FORECAST. THIS MAY ALSO IMPACT FORECAST TEMPERATURES TONIGHT AND TUESDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY MID AND UPPER LEVEL RIDGE STILL FORECAST OVER WYOMING AND THE ROCKIES DURING THE EXTENDED PERIOD. RIDGE AXIS WONT MOVE MUCH AND EVEN LOOKS TO HOLD ON THROUGH MONDAY OF NEXT WEEK. RESULT WILL BE DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. IN FACT...MOST OF THE LOWER ELEVATIONS SHOULD WARM INTO THE LOWER AND MIDDLE 80S WITH THIS PATTERN. THIS IS ALSO THE TIME OF YEAR WEST CENTRAL WYOMING WILL EXPERIENCE LARGE DIURNAL TEMPERATURE SWINGS. && .AVIATION... A STRONG COLD FRONT WILL MOVE FROM MONTANA INTO WYOMING TONIGHT. THIS COLD FRONT WILL BRING GUSTY WINDS AND COLDER TEMPERATURES... ESPECIALLY FOR TUESDAY AND TUESDAY EVENING. SCATTERED TO BROKEN LOW CLOUDS WILL BE ASSOCIATED WITH THIS FRONTAL PASSAGE OVER NORTHERN AND EASTERN WYOMING...POSSIBLY AS FAR SOUTH AS KCPR. OTHERWISE...VFR CONDITIONS WILL PREVAIL THE NEXT FEW DAYS. SURFACE WINDS WILL HAVE THE BIGGER IMPACT BY TUESDAY BEHIND THE FRONT. THE PRESSURE GRADIENT WILL ALLOW FOR NORTHWESTERLY WINDS GUSTING TO 30-40 MPH IN PLACES. CLEARING EAST OF THE CONTINENTAL DIVIDE BY TUESDAY AFTERNOON...THEN DRY WEATHER FOR THE REST OF THE WEEK. && .FIRE WEATHER... A STRONG CANADIAN COLD FRONT IS EXPECTED TO IMPACT THE AREA BEGINNING THIS EVENING. AHEAD OF THIS FRONT...DRY...MILD AND WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA. THE COLD FRONT WILL BEGIN TO REACH INTO JOHNSON COUNTY AND THE BIG HORN BASIN DURING EARLY EVENING HOURS TODAY. THIS FRONT WILL CAUSE WIND TO SHIFT TO THE NORTH AS IT PROGRESSES THROUGH THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FRONT WILL BE EXPECTED THROUGH THE OVERNIGHT HOURS AND ARE MAINLY EXPECTED TO IMPACT NORTHERN WYOMING. THE FRONT WILL MOVE THROUGH THE FORECAST AREA BY THE LATE EVENING HOURS. MUCH COOLER TEMPERATURES EXPECTED ACROSS THE AREA ON TUESDAY...WITH ELEVATED DAYTIME HUMIDITY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...KPL AVIATION...KPL FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 19, 3:00 AM MDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MDT MON SEP 19 2011 WYZ001>020-022>030-201200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 300 AM MDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT DRY...WARM AND BREEZY CONDITIONS ARE EXPECTED TODAY ACROSS MUCH OF THE AREA. THIS COMBINATION WILL ELEVATE FIRE WEATHER BEHAVIOR THIS AFTERNOON. A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING...SPREADING SHOWERS AND THUNDERSTORMS ACROSS NORTHERN WYOMING...AND CAUSING A SHARP WIND SHIFT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN WYOMING DUE TO THE FRONTAL PASSAGE. SIGNIFICANTLY COOLER TEMPERATURES ANTICIPATED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Sep 19, 5:39 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 539 PM MDT MON SEP 19 2011 WYZ002>004-008-200115- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS WEST-CODY FOOTHILLS- NORTH BIG HORN BASIN- 539 PM MDT MON SEP 19 2011 ...COLD FRONT WILL BRING STRONG GUSTY WINDS EARLY THIS EVENING... A COLD FRONT WILL PUSH SOUTH ACROSS THE MONTANA/WYOMING BORDER AROUND 6 PM...PUSHING THROUGH POWELL...COWLEY...AND LOVELL SHORTLY AFTERWARDS...AND THEN SOUTH ACROSS THE REST OF NORTHERN BIG HORN BASIN THROUGH 730 PM. EXPECT NORTH TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH TO DEVELOP BEHIND THE FRONT ALONG WITH ISOLATED TO SCATTERED SHOWERS. THE WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. WYZ009-010-200115- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- 539 PM MDT MON SEP 19 2011 ...COLD FRONT WILL BRING STRONG GUSTY WINDS EARLY THIS EVENING... A COLD FRONT WILL PUSH SOUTH ACROSS THE MONTANA/WYOMING BORDER AROUND 6 PM...AND ACROSS INTERSTATE 90 IN NORTHEAST JOHNSON COUNTY BETWEEN 730 PM AND 8 PM. EXPECT NORTH TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR 55 MPH TO DEVELOP BEHIND THE FRONT ALONG WITH ISOLATED TO SCATTERED SHOWERS. THE WINDS WILL GRADUALLY DIMINISH AFTER 3 AM TUESDAY MORNING. AEM
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.